Posted 11/23/2010 4:25 PM (GMT -7)
Hi everyone, I hope you are all welll and happy and looking forward to Christmas!
Ok, so here’s the thing.
I’m on remicade; and have been since October of 2009. I have had a really good response to the drug, which I was granted access to because I have severe fistulising Crohn’s and because my condition wasn’t responding to other treatments. Also, I had an abscess which was not healing. Within a day of my first infusion, my abscess wound from surgery began to rapidly heal…
One year on, and remicade is still brilliant.
However, I was put onto 6MP as well as remicade, and I had heard such horror stories of hair loss from just about everyone who seemed to be on it (not to mention the risk of lymphoma and lack of long-term outcome studies for this drug), that I was too scared to take it. I know it sounds extremely vain and stupid, but with a year of hobbling along suffering from an abscess, I don’t know if I could handle any other humiliating side-effect such as hair loss. The one thing that really keeps me going through all of the extremely hard times is the fact that outwardly I appear fine, I have managed to maintain my full-time job even with an abscess and two surgeries etc. normality keeps me going.
What I’m asking is:
For those of you who are on 6MP – have any of you not experienced hair-loss as a side effect?
I have this constant worry at the back of my mind, that the 6MP, scary as it is, is there to prolong the remicade, and I am scared that remi might ‘wear off’ – and I will be to blame. I know it sounds irrational, but I am so petrified of the 6MP.
Your experiences re: side effects would be greatly appreciated…. I feel like a liar for not letting my specialist know I have not been taking this medication, but I respect him so much and so appreciate everything that he has done for me, and I kept thinking ‘one day I’ll be brave enough, suck it up and take it’… I have since found out he knows I have not been taking it, and so the guilt is even worse now!
Thanks so much,